MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) 24 G X 0.56 IN. BD INSYTE-N¿ PERIPHERAL VENOUS CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) 24 G X 0.56 IN. BD INSYTE-N¿ PERIPHERAL VENOUS CATHETER; INTERVASCULAR CATHETER
Catalog Number 381311
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
"multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7020262.Medical device expiration date: 01/31/2022.Device manufacture date: 03/12/2017.Medical device lot #: 6341140.Medical device expiration date: 11/30/2021.Device manufacture date: 01/16/2017.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the 24 g x 0.56 in.Bd insyte-n¿ peripheral venous catheter broke off inside an infant.The piece had to be surgically removed and discarded.This mdr reportable is considered a serious injury and medical intervention took place.
 
Additional Manufacturer Narrative
Investigation summary: 9 representative samples in closed packaging were returned for investigation.Batch 7020262, batch 6341140, batch 6341119, figure 1: representative samples.The samples were subjected to visual inspection.No abnormalities were observed on all returned samples.Batch 7020262, batch 7020262, batch 7020262, batch 7020262, batch 6341140, batch 6341140, batch 6341140, batch 6341140, batch 6341119, root cause: the root cause of the nonconformance cannot be confirmed as the returned samples showed no abnormalities.No abnormalities were observed on the returned samples during visual inspection.Device history record of packaged needle (pn) batch 7020262, catalogue number 381311 and its assembled needle (an) batch 7020297.Part number 8301323 was reviewed.No quality notification was raised for similar nonconformance during the production of this batch.Device history record of packaged needle (pn) batch 6341140, catalogue number 381311 and its assembled needle (an) batch 6323051, part number 8301323 was reviewed.No quality notification was raised for similar nonconformance during the production of this batch.Unconfirmed: bd was not able to duplicate or confirm the customer's indicated failure mode.No capa is required at this time.

Brand Name
24 G X 0.56 IN. BD INSYTE-N¿ PERIPHERAL VENOUS CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key7060554
Report Number8041187-2017-00169
Device Sequence Number11298902
Product Code FOZ
UDI-Device Identifier00382903813117
UDI-Public00382903813117
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381311
Device Lot NumberSEE H.10.
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;